Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Jan 20, 2010, 3:46 AM MST for Eddy County, Lea County, New Mexico; 16 counties in Texas. It took effect at Jan 20, 2010, 5:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2010, 3:46 AM MST (10:46 UTC)
- In effect from
- Jan 20, 2010, 5:00 AM MST
- Expired
- Jan 20, 2010, 5:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Pecos County, TX, Reagan County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 27 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3548 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -104 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
087 WWUS74 KMAF 201046 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 446 AM CST WED JAN 20 2010 ...HIGH WINDS EXPECTED ACROSS BOTH THE GUADALUPE AND DAVIS MOUNTAIN TODAY... .ANOTHER POTENT UPPER LEVEL STORM SYSTEM WILL PASS NORTH OF THE AREA TODAY RESULTING IN HIGH WINDS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS. STRONG MID LEVEL WINDS ASSOCIATED WITH THIS SYSTEM WILL MIX DOWNWARD RESULTING IN HIGH WINDS ACROSS BOTH MOUNTAIN RANGES. THIS WIND WILL SPILL ONTO THE ADJACENT PLAINS RESULTING IN WIND ADVISORY CONDITIONS. HIGH PROFILE VEHICLES SHOULD AVOID TRAVELING THROUGH THE MOUNTAINS TODAY. NMZ027-TXZ074-258-202200- /O.CON.KMAF.HW.W.0002.100120T1200Z-100121T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS 446 AM CST WED JAN 20 2010 /346 AM MST WED JAN 20 2010/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. WEST TO SOUTHWEST WINDS WILL INCREASE TO 40 TO 50 MPH WITH GUSTS TO 70 MPH TODAY ACROSS THE GUADALUPE MOUNTAINS. WEST TO SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO 60 MPH TODAY ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. THESE STRONG WINDS WILL CONTINUE THROUGH THE EARLY EVENING HOURS BEFORE GRADUALLY DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS IMMINENT OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. && $$ NMZ028-029-033-034-TXZ057>059-202200- /O.NEW.KMAF.WI.Y.0002.100120T1200Z-100121T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...EUNICE...JAL...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE 446 AM CST WED JAN 20 2010 /346 AM MST WED JAN 20 2010/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED TODAY FOR THE SOUTHEAST NEW MEXICO PLAINS AND PORTIONS OF THE UPPER TRANS PECOS. WIND SPEEDS SHOULD DECREASE QUICKLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
965 WWUS74 KMAF 201931 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 131 PM CST WED JAN 20 2010 ...VERY WINDY ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS...NORTHWESTERN PERMIAN BASIN AND THE MARFA PLATEAU TODAY... .ANOTHER POTENT UPPER LEVEL STORM SYSTEM WILL PASS NORTH OF THE AREA TODAY RESULTING IN HIGH WINDS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...AS WELL AS EDDY COUNTY OF NEW MEXICO. STRONG MID LEVEL WINDS ASSOCIATED WITH THIS SYSTEM WILL MIX DOWNWARD RESULTING IN HIGH WINDS ACROSS BOTH MOUNTAIN RANGES. THIS WIND WILL SPILL ONTO THE ADJACENT PLAINS RESULTING IN WIND ADVISORY CONDITIONS. HIGH PROFILE VEHICLES SHOULD AVOID TRAVELING THROUGH THE MOUNTAINS TODAY. NMZ028-210000- /O.UPG.KMAF.WI.Y.0002.000000T0000Z-100121T0000Z/ /O.EXB.KMAF.HW.W.0002.000000T0000Z-100121T0000Z/ EDDY COUNTY PLAINS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD 1231 PM MST WED JAN 20 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED TODAY FOR THE EDDY COUNTY PLAINS OF SOUTHEAST NEW MEXICO. WIND SPEEDS SHOULD DECREASE QUICKLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ027-TXZ074-258-210000- /O.CON.KMAF.HW.W.0002.000000T0000Z-100121T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS 131 PM CST WED JAN 20 2010 /1231 PM MST WED JAN 20 2010/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. WEST TO SOUTHWEST WINDS WILL INCREASE TO 40 TO 50 MPH WITH GUSTS TO 70 MPH TODAY ACROSS THE GUADALUPE MOUNTAINS. WEST TO SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO 60 MPH TODAY ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. THESE STRONG WINDS WILL CONTINUE THROUGH THE EARLY EVENING HOURS BEFORE GRADUALLY DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS IMMINENT OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. && $$ TXZ045-050-060-067-075-080-210000- /O.EXA.KMAF.WI.Y.0002.000000T0000Z-100121T0000Z/ GAINES-ANDREWS-WINKLER-WARD-PECOS-MARFA PLATEAU- INCLUDING THE CITIES OF...SEMINOLE...ANDREWS...KERMIT... MONAHANS...FORT STOCKTON...MARFA 131 PM CST WED JAN 20 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. WEST TO SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED TODAY FOR THE NORTHWESTERN PERMIAN BASIN...MARFA PLATEAU AND PORTIONS OF THE UPPER TRANS PECOS. WIND SPEEDS SHOULD DECREASE QUICKLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ029-033-034-TXZ057>059-210000- /O.CON.KMAF.WI.Y.0002.000000T0000Z-100121T0000Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE 131 PM CST WED JAN 20 2010 /1231 PM MST WED JAN 20 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... WEST TO SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED TODAY FOR THE SOUTHEAST NEW MEXICO PLAINS AND PORTIONS OF THE UPPER TRANS PECOS. WIND SPEEDS SHOULD DECREASE QUICKLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
799 WWUS74 KMAF 202023 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 223 PM CST WED JAN 20 2010 ...VERY WINDY ACROSS THE GUADALUPE AND DAVIS MOUNTAINS... THE SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS REGION...THE PERMIAN BASIN AND THE MARFA AND STOCKTON PLATEAUS THIS AFTERNOON... .A POTENT UPPER LEVEL SYSTEM WILL MOVE ACROSS NORTHEASTERN NEW MEXICO AND THE TEXAS PANHANDLE THIS AFTERNOON. STRONG MID LEVEL WINDS WILL SPREAD ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS AROUND THE BASE OF THIS SYSTEM THIS AFTERNOON. THE STRONGEST WINDS WILL IMPACT THE GUADALUPE AND DAVIS MOUNTAINS...AND THE PLAINS OF EDDY COUNTY...BUT VERY WINDY CONDITIONS WILL ALSO SPREAD ACROSS THE MARFA AND STOCKTON PLATEAUS...THE UPPER TRANS PECOS REGION AND MUCH OF THE PERMIAN BASIN. WINDS SHOULD DIMINISH BY EARLY EVENING. NMZ027-TXZ074-258-210000- /O.CON.KMAF.HW.W.0002.000000T0000Z-100121T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS 223 PM CST WED JAN 20 2010 /123 PM MST WED JAN 20 2010/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... WEST TO SOUTHWEST WINDS OF 35 TO 50 MPH...WITH A FEW GUSTS OVER 65 MPH WILL PERSIST ACROSS THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS THROUGH EARLY THIS EVENING. WINDS SHOULD GRADUALLY DIMINISH BY THE MID EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS IMMINENT OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. && $$ NMZ028-210000- /O.CON.KMAF.HW.W.0002.000000T0000Z-100121T0000Z/ EDDY COUNTY PLAINS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD 123 PM MST WED JAN 20 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH A FEW GUSTS NEAR 60 MPH WILL CONTINUE ACROSS PORTIONS OF THE EDDY COUNTY PLAINS OF SOUTHEAST NEW MEXICO THIS EVENING. WIND SPEEDS SHOULD DECREASE QUICKLY BY EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE HIGH WIND WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. && $$ TXZ046-047-051-052-061>063-068>070-210000- /O.EXA.KMAF.WI.Y.0002.000000T0000Z-100121T0000Z/ DAWSON-BORDEN-MARTIN-HOWARD-ECTOR-MIDLAND-GLASSCOCK-CRANE-UPTON- REAGAN- INCLUDING THE CITIES OF...LAMESA...STANTON...BIG SPRING... ODESSA...MIDLAND...GARDEN CITY...CRANE...MCCAMEY...RANKIN... BIG LAKE 223 PM CST WED JAN 20 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. WEST TO SOUTHWEST WINDS OF 30 TO 35 MPH WITH A FEW GUSTS NEAR 50 MPH CAN BE EXPECTED ACROSS MUCH OF THE PERMIAN BASIN THIS AFTERNOON. WINDS ARE EXPECTED TO DIMINISH BY EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. USE EXTRA CAUTION WHILE DRIVING THIS AFTERNOON. && $$ NMZ029-033-034-TXZ045-050-057>060-067-075-080-210000- /O.CON.KMAF.WI.Y.0002.000000T0000Z-100121T0000Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- ANDREWS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-PECOS- MARFA PLATEAU- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...ANDREWS...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...MONAHANS...FORT STOCKTON...MARFA 223 PM CST WED JAN 20 2010 /123 PM MST WED JAN 20 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... WEST TO SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE ACROSS THE NORTHWESTERN PERMIAN BASIN...THE MARFA AND STOCKTON PLATEAUS AND PORTIONS OF THE UPPER TRANS PECOS REGION THIS AFTERNOON. WIND SPEEDS SHOULD DECREASE QUICKLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. USE EXTRA CAUTION WHILE DRIVING THIS AFTERNOON. && $$
493 WWUS74 KMAF 210008 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 608 PM CST WED JAN 20 2010 NMZ027-TXZ074-258-210115- /O.CAN.KMAF.HW.W.0002.000000T0000Z-100121T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS 608 PM CST WED JAN 20 2010 /508 PM MST WED JAN 20 2010/ ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WARNING. WINDS ACROSS THE AREA ARE SUBSIDING...THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ NMZ028-210115- /O.EXP.KMAF.HW.W.0002.000000T0000Z-100121T0000Z/ EDDY COUNTY PLAINS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD 508 PM MST WED JAN 20 2010 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS ACROSS THE AREA ARE SUBSIDING...THEREFORE THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. $$ NMZ029-033-034-TXZ045>047-050>052-057>063-067>070-075-080-210115- /O.EXP.KMAF.WI.Y.0002.000000T0000Z-100121T0000Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-ANDREWS-MARTIN-HOWARD- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...ANDREWS...STANTON...BIG SPRING... VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...KERMIT...ODESSA... MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN... BIG LAKE...FORT STOCKTON...MARFA 608 PM CST WED JAN 20 2010 /508 PM MST WED JAN 20 2010/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS ACROSS THE AREA ARE SUBSIDING...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Jan 19, 10:09 PM MST, 5 hours 37 minutes earlier.
Area forecast discussion, Jan 19, 10:09 PM MST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1109 PM CST TUE JAN 19 2010
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
LIGHT WESTERLY WINDS AND VFR CONDITIONS CONDITIONS TO CONTINUE
THROUGH TONIGHT. WINDS WILL INCREASE NEAR NOON AND BECOME GUSTY ONCE
AGAIN. THE CEILING WILL LOWER FROM BKN200 TO BKN100 AND THERE COULD
BE SOME ISOLATED SHOWERS IN THE AREA TOMORROW MAINLY IN THE WESTERN
MOST TAF SITES. THESE SHOWERS WILL BE TOO WIDELY SCATTERED TO
MENTION IN THE TAFS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 5 AM TO 8 PM MST WEDNESDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WARNING FROM 6 AM CST /5 AM MST/ TO 9 PM CST /8 PM
MST/ WEDNESDAY FOR THE FOLLOWING ZONES... DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS.
&&
44Hazardous weather outlook, Jan 20, 2:56 AM MST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 356 AM CST WED JAN 20 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-211000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 356 AM CST WED JAN 20 2010 /256 AM MST WED JAN 20 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHWESTERLY TO WESTERLY WINDS OF 35 TO 50 MPH...WITH GUSTS TO AROUND 70 MPH...WILL DEVELOP IN THE GUADALUPE MOUNTAINS THIS AFTERNOON AND EVENING. IN THE DAVIS AND APACHE MOUNTAINS...WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO AROUND 50 MPH...CAN BE EXPECTED. A HIGH WIND WARNING IS IN EFFECT THROUGH THIS EVENING FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS. SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH...CAN BE EXPECTED IN THE SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND HIGHWAY 54 CORRIDOR...THE UPPER TRANS PECOS...AND LOVING COUNTY THROUGH THIS AFTERNOON. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
Nearby
Wind Advisories in Texas, 2010Wind Advisories in New Mexico, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.